Alert archive / Kansas / High Wind Warnings in 2006
High Wind Warning 6, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind warning at Nov 14, 2006, 2:56 AM CST for 27 counties in Kansas. It took effect at Nov 14, 2006, 3:07 PM CST. It was in force for 19 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 14, 2006, 2:56 AM CST (08:56 UTC)
- In effect from
- Nov 14, 2006, 3:07 PM CST
- Expired
- Nov 15, 2006, 10:00 AM CST
- In force
- 19 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 14, 6:35 PM CST | NON-TSTM WND GST 60 | Hugoton, KS | |
| Nov 14, 6:50 PM CST | NON-TSTM WND GST 62 | 10 N Elkhart, KS | |
| Nov 14, 8:34 PM CST | NON-TSTM WND GST 64 | Syracuse, KS | |
| Nov 14, 8:48 PM CST | NON-TSTM WND GST 58 | Elkhart, KS | MEASURED BY ELKHART AMOS. |
| Nov 14, 10:15 PM CST | NON-TSTM WND GST 59 | Liberal, KS | |
| Nov 14, 11:37 PM CST | NON-TSTM WND GST 61 | Scott City, KS | MEASURED BY SCOTT CITY AWOS. |
| Nov 15, 12:22 AM CST | NON-TSTM WND GST 59 | Dodge City, KS | MEASURED BY KSN WEATHERLAB STATION AT LINN ELEMENTARY. |
| Nov 15, 12:31 AM CST | NON-TSTM WND GST 62 | Dodge City, KS | MEASURED BY DODGE CITY AIRPORT ASOS. |
| Nov 15, 12:42 AM CST | NON-TSTM WND GST 61 | Healy, KS | KSN WEATHER LAB |
| Nov 15, 1:00 AM CST | NON-TSTM WND DMG | 2 Ese Dodge City, KS | A 16 BY 30 FOOT SECTION OF ROOF WAS BLOWN FROM A HOUSE. |
| Nov 15, 2:35 AM CST | NON-TSTM WND DMG | 4 Ese Dodge City, KS | POWER LINE DOWN IN WILROADS GARDENS JUST SOUTHEAST OF DODGE CITY. EXACT TIME OF OCCURRANCE UNKNOWN. |
| Nov 15, 7:13 AM CST | NON-TSTM WND GST 59 | Pratt, KS | MEASURED AT PRATT AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 140856 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 256 AM CST TUE NOV 14 2006 ...POWERFUL AUTUMN STORM TO BRING HIGH WINDS LATER TODAY AND INTO WEDNESDAY MORNING... .AN INTENSE UPPER LEVEL STORM SYSTEM WILL DEVELOP RAPIDLY TODAY OVER THE CENTRAL ROCKIES AND MOVE OVER THE CENTRAL PLAINS THROUGH TONIGHT. THIS WILL CREATE A VERY TIGHT SURFACE PRESSURE GRADIENT FOR VERY STRONG...POSSIBLY DAMAGING...NORTH WINDS LATE THIS AFTERNOON AND INTO WEDNESDAY MORNING. KSZ043-061>063-074>076-084>086-141800- /O.UPG.KDDC.HW.A.0003.061114T2200Z-061115T1400Z/ /O.NEW.KDDC.HW.W.0006.061114T2200Z-061115T1400Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET 256 AM CST TUE NOV 14 2006 /156 AM MST TUE NOV 14 2006/ ...HIGH WIND WARNING IN EFFECT FROM 4 PM CST /3 PM MST/ THIS AFTERNOON TO 8 AM CST /7 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM CST /3 PM MST/ THIS AFTERNOON TO 8 AM CST /7 AM MST/ WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP NEAR THE COLORADO STATE LINE AFTER 4 PM CST. THE WINDS WILL INCREASE DURING THE LATE AFTERNOON AND OVERNIGHT HOURS TO AROUND 40 MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH. A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY DAMAGE. $$ KSZ030-031-044>046-064>066-077>081-087>090-141800- /O.EXT.KDDC.HW.A.0003.061115T0200Z-061115T1800Z/ TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD- EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY... LEWIS...GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 256 AM CST TUE NOV 14 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING. VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP DURING THE EVENING HOURS TONIGHT. WINDS WILL INCREASE AFTER 6 PM TO NEAR 40 MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH. THE WINDS ARE EXPECTED TO REMAIN AT THIS STRENGTH THROUGH THE MID MORNING HOURS WEDNESDAY BEFORE DIMINISHING. WIND DRIVEN LIGHT TO MODERATE RAIN...POSSIBLY MIXED WITH OR CHANGING TO SNOW...IS ALSO EXPECTED MAINLY ALONG AND EAST OF THE HIGHWAY 183 CORRIDOR DURING THE LATE EVENING AND OVERNIGHT. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ 06
3 follow-up statements
000 WWUS73 KDDC 141802 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1202 PM CST TUE NOV 14 2006 ...POWERFUL AUTUMN STORM TO BRING HIGH WINDS LATER TODAY AND INTO WEDNESDAY MORNING... .AN INTENSE UPPER LEVEL STORM SYSTEM WILL DEVELOP RAPIDLY TODAY OVER THE CENTRAL ROCKIES AND MOVE OVER THE CENTRAL PLAINS THROUGH TONIGHT. THIS WILL CREATE A VERY TIGHT SURFACE PRESSURE GRADIENT FOR VERY STRONG...POSSIBLY DAMAGING...NORTH WINDS LATE THIS AFTERNOON AND INTO WEDNESDAY MORNING. KSZ043-061>063-074>076-084>086-142300- /O.CON.KDDC.HW.W.0006.061114T2200Z-061115T1400Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET 1202 PM CST TUE NOV 14 2006 /1102 AM MST TUE NOV 14 2006/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM CST /3 PM MST/ THIS AFTERNOON TO 8 AM CST /7 AM MST/ WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM CST /3 PM MST/ THIS AFTERNOON TO 8 AM CST /7 AM MST/ WEDNESDAY. VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP NEAR THE COLORADO STATE LINE AFTER 4 PM CST. THE WINDS WILL INCREASE DURING THE LATE AFTERNOON AND OVERNIGHT HOURS TO AROUND 40 MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH. A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY DAMAGE. $$ KSZ030-031-044>046-064>066-077>081-087>090-142300- /O.CON.KDDC.HW.A.0003.061115T0200Z-061115T1800Z/ TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD- EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY... LEWIS...GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 1202 PM CST TUE NOV 14 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM CST THIS EVENING THROUGH WEDNESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM CST THIS EVENING THROUGH WEDNESDAY MORNING. VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP DURING THE EVENING HOURS TONIGHT. WINDS WILL INCREASE AFTER 6 PM TO NEAR 40 MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH. THE WINDS ARE EXPECTED TO REMAIN AT THIS STRENGTH THROUGH THE MID MORNING HOURS WEDNESDAY BEFORE DIMINISHING. WIND DRIVEN LIGHT TO MODERATE RAIN...POSSIBLY MIXED WITH OR CHANGING TO SNOW...IS ALSO EXPECTED MAINLY ALONG AND EAST OF THE HIGHWAY 183 CORRIDOR DURING THE LATE EVENING AND OVERNIGHT. A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS73 KDDC 142107 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 307 PM CST TUE NOV 14 2006 ...POWERFUL AUTUMN STORM TO BRING HIGH WINDS THROUGH WEDNESDAY MORNING... .AN INTENSE UPPER LEVEL STORM SYSTEM WILL CONTINUE DEVELOPING THROUGH TONIGHT OVER THE CENTRAL HIGH PLAINS. THIS WILL CREATE A VERY TIGHT SURFACE PRESSURE GRADIENT FOR VERY STRONG...POSSIBLY DAMAGING...NORTH WINDS. KSZ030-031-044>046-064>066-077>081-087>090-150515- /O.UPG.KDDC.HW.A.0003.061115T0200Z-061115T1800Z/ /O.EXB.KDDC.HW.W.0006.061115T0300Z-061115T1600Z/ TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD- EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER... JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY... LEWIS...GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 307 PM CST TUE NOV 14 2006 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY STRONG WINDS WILL DEVELOP RAPIDLY AFTER 9 PM CST. NORTH TO NORTHWEST WINDS WILL BECOME SUSTAINED 35 TO 45 MPH DURING THE OVERNIGHT HOURS WITH OCCASIONAL GUSTS TO 60 MPH. THE STRONGEST WINDS ARE EXPECTED DURING THE MIDNIGHT TO 4 AM TIME FRAME. A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY DAMAGE. $$ KSZ043-061>063-074>076-084>086-150515- /O.CON.KDDC.HW.W.0006.061114T2200Z-061115T1400Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET 307 PM CST TUE NOV 14 2006 /207 PM MST TUE NOV 14 2006/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/ WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/ WEDNESDAY. VERY STRONG WINDS WILL DEVELOP RAPIDLY EARLY THIS EVENING. NORTH TO NORTHWEST WINDS WILL BECOME SUSTAINED 35 TO 45 MPH WITH OCCASIONAL GUSTS TO 60 MPH. THE STRONGEST WINDS ARE EXPECTED DURING THE 10 PM TO 2 AM CST TIME FRAME. A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY DAMAGE. $$ UMSCHEID
000 WWUS73 KDDC 151011 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 411 AM CST WED NOV 15 2006 ...HIGH WINDS TO CONTINUE ACROSS SOUTHWEST KANSAS FOR A WHILE LONGER... .AN INTENSE UPPER LEVEL STORM SYSTEM OVER OKLAHOMA THIS MORNING WILL CONTINUE TO GRADUALLY MOVE AWAY FROM SOUTHWEST KANSAS TODAY. THE TIGHTEST PRESSURE GRADIENT WILL REMAIN OVER SOUTH CENTRAL KANSAS THROUGH THE EARLY MORNING WHILE WINDS GRADUALLY TAPER OFF ACROSS WEST CENTRAL AND SOUTHWEST KANSAS. THE WINDS SHOULD BEGIN TO SUBSIDE ACROSS FAR WESTERN KANSAS BY AROUND MIDDAY AND OVER THE REMAINDER OF SOUTHWEST KANSAS BY MID AFTERNOON. KSZ043-061>063-074>076-084>086-151800- /O.CAN.KDDC.HW.W.0006.000000T0000Z-061115T1400Z/ /O.NEW.KDDC.WI.Y.0036.061115T1011Z-061115T1800Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET 411 AM CST WED NOV 15 2006 /311 AM MST WED NOV 15 2006/ ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. THE HIGH WIND WARNING HAS BEEN CANCELED. NORTHWEST WINDS FROM 30 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ARE EXPECTED TO CONTINUE ALONG AND WEST OF A DIGHTON TO MEADE LINE THROUGH NOON TODAY. WINDS WILL SUBSIDE BELOW 30 MPH BY THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ044-077-087-151800- /O.CAN.KDDC.HW.W.0006.000000T0000Z-061115T1600Z/ /O.NEW.KDDC.WI.Y.0036.061115T1011Z-061115T1800Z/ LANE-GRAY-MEADE- INCLUDING THE CITIES OF...DIGHTON...CIMARRON...MONTEZUMA... MEADE...FOWLER 411 AM CST WED NOV 15 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE HIGH WIND WARNING HAS BEEN CANCELED. NORTHWEST WINDS FROM 30 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ARE EXPECTED TO CONTINUE ALONG AND WEST OF A DIGHTON TO MEADE LINE THROUGH NOON TODAY. WINDS WILL SUBSIDE BELOW 30 MPH BY THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ030-031-045-046-151815- /O.CAN.KDDC.HW.W.0006.000000T0000Z-061115T1600Z/ /O.NEW.KDDC.WI.Y.0036.061115T1011Z-061115T2200Z/ TREGO-ELLIS-NESS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER 411 AM CST WED NOV 15 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELED. NORTHWEST WINDS FROM 30 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ARE EXPECTED TO CONTINUE ALONG AND EAST OF A WAKEENEY TO NESS CITY LINE THROUGH 4 PM THIS AFTERNOON. WINDS WILL SUBSIDE BELOW 30 MPH BY LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ064>066-078>081-088>090-151600- /O.NEW.KDDC.WI.Y.0036.061115T1600Z-061115T2200Z/ /O.CON.KDDC.HW.W.0006.000000T0000Z-061115T1600Z/ HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE- BARBER- INCLUDING THE CITIES OF...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY... LEWIS...GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 411 AM CST WED NOV 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. NORTHWEST WINDS OF 40 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH ARE EXPECTED TO CONTINUE ACROSS SOUTH CENTRAL AND PORTIONS OF SOUTHWEST KANSAS THROUGH AROUND 10 AM THIS MORNING. THE AREA AFFECTED WILL BE ALONG AND EAST OF A JETMORE TO ASHLAND LINE. THE WINDS WILL SUBSIDE INTO THE 30 TO 35 MPH RANGE WITH GUSTS TO 50 MPH BY THE LATE MORNING. THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH MID AFTERNOON BEFORE SUBSIDING. A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LACY
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind warning went out at Nov 14, 2:26 AM CST, 30 minutes earlier.
Area forecast discussion, Nov 14, 2:26 AM CST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 226 AM CST TUE NOV 14 2006 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGES ARE STRONG WINDS IN THE WEST LATE THIS AFTERNOON THEN REST OF CWA TONIGHT INTO TUESDAY MORNING. POTENT UPPER LEVEL SHORTWAVE TROUGH TO SLAM INTO SOUTHWEST KANSAS TODAY AND TONIGHT WITH GOOD COLD ADVECTION AND TIGHT SURFACE PRESSURE GRADIENT. BEST MID AND UPPER LEVEL WIND AXIS TO BE JUST SOUTH OF CWA WITH BETTER POTENTIAL MOMENTUM MIX-DOWN. HOWEVER OUR CWA LOOKS TO BE ENOUGH OF A GRADIENT FOR A HIGH WIND WARNING IN THE WEST LATE THIS AFTERNOON. AT THIS TIME WILL NOT GET TOO CARRIED AWAY WITH ISSUING A WARNING EAST JUST IN CASE BEST MIX-DOWN POTENTIAL REMAINS WEST AND SOUTH, BUT CANNOT RULE OUT SO WILL KEEP A WATCH GOING FOR THE REMAINDER OF THE FA. THE WARNING WILL BE WEST OF A LINE AND INCLUDING SCOTT CITY TO GARDEN CITY, SUBLETTE, AND LIBERAL. THE WATCH WILL CONTINUE FOR THE EVENING HOURS INTO TUESDAY MORNING FOR THE REST OF THE AREA. WILL CONTINUE WITH CURRENT POPS OF 20 TO 50 PERCENT WITH SOME SNOW POSSIBLY MIXING IN LATE TONIGHT FROM DODGE AND EAST. WILL NOT CARRY ANY ACCUMULATIONS AT THIS TIME. HIGH TEMPS IN THE LOW 6OS SOUTH TO 50S NORTH LOOK GOOD AND HAVE LOWERED OVERNIGHT LOWS AND HIGHS ON WEDNESDAY A FEW DEGREES. DAYS 3-7... NO MAJOR CHANGES PLANNED TO THE EXTENDED FORECAST THIS MORNING. MODELS ARE STILL SHOWING A WEAK SIGNAL OF SOME PRECIP SATURDAY AND SATURDAY NIGHT ALONG THE NORTHWEST FLOW BAROCLINIC ZONE. KEPT THE SLGT POPS GOING BUT SHIFTED THE TIMING 12 HRS LATER BASED ON LATEST MODEL PROGS. THIS EVENT STILL LOOKS INSIGNIFICANT IF IT HAPPENS AT ALL AND WONT DISRUPT THE FABRIC OF THE UNIVERSE. MADE A FEW TWEAKS TO THE GOING TEMPS BUT ONCE AGAIN NO MAJOR CHANGES WERE NEEDED. THURSDAY WILL BE MILD WITH DOWNSLOPE BEFORE A WEAK FRONT MOVES THRU THURSDAY NIGHT AND COOLS THINGS OFF SLIGHTLY ON FRIDAY. SOME COOLER AIR CONTINUES TO FILTER INTO THE REGION SATURDAY AS A SHORTWAVE TROF DIVES SOUTHEAST THRU THE GREAT LAKES REGION, ALTHOUGH THE MODELS ARE A BIT WARMER OVER OUR AREA THAN THEY WERE YESTERDAY. THE COLDEST AIR WILL REMAIN WELL TO OUR NORTHEAST. A WARMING TREND WILL COMMENCE ON SUNDAY AND CONTINUE INTO EARLY NEXT WEEK AS DOWNSLOPE ERODES THE COOL AIR. LACY && .PRELIMINARY POINT TEMPS/POPS... DDC 66 32 47 23 / 20 30 10 0 GCK 64 31 47 21 / 30 30 10 0 EHA 66 32 50 22 / 20 30 0 0 LBL 68 31 49 22 / 20 20 0 0 HYS 58 31 46 22 / 20 50 20 0 P28 67 35 47 26 / 10 30 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR KSZ030-KSZ031-KSZ044-KSZ045-KSZ046-KSZ064-KSZ065-KSZ066-KSZ077- KSZ078-KSZ079-KSZ080-KSZ081-KSZ087-KSZ088-KSZ089-KSZ090. HIGH WIND WARNING FROM 4 PM CST /3 PM MST/ THIS AFTERNOON TO 8 AM CST /7 AM MST/ WEDNESDAY FOR KSZ043-KSZ061-KSZ062-KSZ063- KSZ074-KSZ075-KSZ076-KSZ084-KSZ085-KSZ086. && FN06/27
Hazardous weather outlook, Nov 13, 3:52 AM CST, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 352 AM CST MON NOV 13 2006 KSZ030-031-043>046-061>066-074>081-084>090-141000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 352 AM CST MON NOV 13 2006 /252 AM MST MON NOV 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY STRONG WINDS ARE POSSIBLE IN THE AFTERNOON AND EVENING ON TUESDAY WITH SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH OR STRONGER. A POTENT UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE OVER WESTERN KANSAS ALONG WITH A STRONG COLD FRONT AND A VERY TIGHT PRESSURE GRADIENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. 06
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:20 PM CST | Snow and Blowing Snow Advisory | DDC | Ellis, Ness, Pawnee, Rush, Trego | 13 hr |
Nearby
High Wind Warnings in Kansas, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.